Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2008, 3:40 PM CDT for 4 counties in Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 28, 2008, 4:02 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 282040 SVRMOB MSC039-041-111-131-282115- /O.NEW.KMOB.SV.W.0191.080628T2040Z-080628T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SAT JUN 28 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI... NORTHEASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 415 PM CDT * AT 337 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 6 MILES NORTHEAST OF WHITES CROSSING...OR ABOUT 11 MILES EAST OF WIGGINS...MOVING NORTHEAST AT 19 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROYCE...MCLAIN...LEAF AND 7 MILES NORTHWEST OF AVENT STATION BY 415 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3118 8895 3109 8871 3079 8892 3085 8908 TIME...MOT...LOC 2040Z 205DEG 16KT 3091 8895 $$
1 follow-up statement
000 WWUS54 KMOB 282102 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 402 PM CDT SAT JUN 28 2008 MSC039-041-111-131-282112- /O.CAN.KMOB.SV.W.0191.000000T0000Z-080628T2115Z/ GEORGE MS-STONE MS-PERRY MS-GREENE MS- 402 PM CDT SAT JUN 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE... SOUTHEASTERN PERRY...NORTHEASTERN STONE AND NORTHWESTERN GEORGE COUNTIES IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THUS THIS WARNING HAS BEEN CANCELLED. LAT...LON 3118 8895 3109 8871 3079 8892 3085 8908 TIME...MOT...LOC 2102Z 205DEG 16KT 3098 8890 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:08 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 28, 3:08 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 308 PM CDT SAT JUN 28 2008 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)AT MID AFTERNOON THE CONVECTION WAS FROM THE WEST AROUND TO NORTH THEN EAST OF FORECAST AREA...MUCH LIKE THE GFS MOS GUIDANCE FROM THE LAST FEW RUNS. THE NAM HAD MUCH HIGHER POPS FOR TODAY AND THIS MAY YET COME ABOUT LATE AFTERNOON AND THIS EVENING AS SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH MISSISSIPPI ADVANCE SLOWLY TO THE EAST. WILL LEAVE HIGHER POPS UP FOR THIS EVENING AND LOWER THE POPS AFTER MIDNIGHT. SATELLITE LOOPS SHOW MOST OF THE DEEPER MOISTURE FROM THE GULF IS FEEDING NORTH TOWARD LOUISIANA THIS AFTERNOON AND NIGHT BUT THINK IT WILL BE SHUNTED OFF TO THE EAST AS THE UPPER FLOW TAKES HOLD. GUIDANCE IS IN CLOSER AGREEMENT FOR SUNDAY INTO MONDAY NIGHT WITH MODEL PRECIPITABLE WATER VALUES 1.5 TO 2 INCHES UNTIL MONDAY EVENING AND A PASSING SURFACE TROUGH SHOULD PROVIDE ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BOTH SUNDAY AND AGAIN ON MONDAY. SURFACE TROUGH MOVES ON OFF TO THE EAST BY TUESDAY BRINGING IN A BIT DRIER AIR...POPS OF 20 PERCENT OR LESS ON TUESDAY. /11 .LONG TERM...(WEDNESDAY THROUGH SATURDAY)FOR THE EXTENDED PERIOD WE RETURN TO SCATTERED SHOWERS AND THUNDERSTORMS AS SURFACE RIDGE EXTENDS WEST AND SOUTHWEST ACROSS AREA WITH A WEAK UPPER TROUGH ACROSS AREA. HIGH TEMPERATURES UPPER 80S TO AROUND 90..JUST DEPENDS WHETHER ANY PARTICULAR LOCATION GETS RAIN OR CLOSE TO A SHOWER. /11 && .MARINE...INTO MONDAY...SURFACE HIGH PRESSURE STRETCHING EAST OVER THE SOUTHEASTERN CONUS WILL KEEP A GENERALLY SYNOPTIC ONSHORE FLOW. NEAR SHORE AREAS WILL SEE AN OVERNIGHT OFFSHORE COMPONENT TO THE WINDS SET UP...THOUGH. A WEAK FRONT WILL APPROACH THE NORTHERN GULF COAST MONDAY NIGHT INTO TUESDAY. GUIDANCE HAS BEEN CONSISTENT IN ADVERTISING THAT ANY PUSH OVER AL/NW FL COASTAL WATERS TUESDAY INTO TUESDAY NIGHT WILL QUICKLY WASH OUT AS SYNOPTIC ONSHORE FLOW RE-ASSERTS ITSELF. /16 && .FIRE WEATHER...MUGGY AND WARM WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS. DRIER AIR FOR TUESDAY BUT NOT DRY ENOUGH FOR ANY WATCHES. A WESTERLY TRANSPORT WIND ON SUNDAY AROUND 20 KNOTS WILL MAKE FOR DISPERSION INDICES AROUND 90. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 90 74 87 / 40 50 40 60 PENSACOLA 75 91 74 87 / 50 50 30 60 DESTIN 78 89 77 86 / 50 40 30 60 EVERGREEN 71 89 70 83 / 40 60 40 60 WAYNESBORO 71 88 69 86 / 40 60 50 30 CAMDEN 71 89 69 89 / 40 70 40 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 28, 6:45 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 645 AM CDT SAT JUN 28 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 645 AM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN REDEVELOP ACROSS PORTIONS OF THE AREA BY LATE MORNING TODAY...BECOMING MORE NUMEROUS DURING THE AFTERNOON HOURS. THE SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP ALONG THE COAST DURING THE MORNING HOURS THEN DEVELOP INLAND THROUGH THE LATE MORNING INTO THE AFTERNOON AS TEMPERATURES WARM. A FEW OF THE THUNDERSTORMS COULD BRIEFLY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND PENNY TO NICKEL SIZE HAIL...IN ADDITION TO VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE END OF NEXT WEEK. AN ISOLATED STRONG STORM PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 3:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT SAT JUN 28 2008 MSZ075-078-282045- STONE-PERRY- INCLUDING THE CITIES OF...WIGGINS... 316 PM CDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...EXPECTED TO MOVE OVER SOUTHERN PERRY... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR PERKINSTON...MOVING NORTHEAST AT 17 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WIGGINS AND WHITES CROSSING THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.